Alert archive / Illinois / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 101, NWS Lincoln, IL

June 13, 1996Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 1996, 6:45 PM CDT for Schuyler County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 1996, 6:45 PM CDT (23:45 UTC)
Expired
Jun 13, 1996, 7:30 PM CDT
In force
45 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 109 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 1996-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 1996-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1517 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 132347
SVRSPI
ILC169-140030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
645 PM CDT THU JUN 13 1996
 
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  730 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL ILLINOIS
 
   ...SCHUYLER COUNTY
 
AT 645 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST
OF RUSHVILLE...OR 30 MILES NORTHEAST OF QUINCY. THE STORM IS MOVING
SOUTHEAST AT 20 MPH.
 
TOWNS IN THE PATH OF THIS STORM INCLUDE RUSHVILLE...PLEASANT VIEW....
AND FREDERICK.
 
TAKE SHELTER IN A SUBSTANTIAL BUILDING. STAY AWAY FROM WINDOWS
AND STAY OFF TELEPHONES. R:EMEMBER...A SEVERE THUNDERSTORM MAY
PRODUCE A TORNADO AT ANY TIME.
$$
 
GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:07 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 13, 2:07 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT THU JUN 13 1996

OUTFLOW BOUNDARY LEFT OVER FROM EARLIER CONVECTION AND WK S/WV MOVING
ACROSS NRN SECT OF IL ATTM HAS LEAD TO RAPID DVPMNT OF TRWS ACROSS NRN
PARTS OF CWA.  SFC DWPTS IN THE UPR 60S AND GOOD MOIST CONV ALONG THE
BOUND HAS AIDED IN DVPMNT.  GOOD MOIST ALONG THIS BOUND SHOULD KEEP
TRWS GOING THIS EVE.  NOT MUCH IN THE WAY OF DIRECTIONAL SHEAR SO MORE
OF A PULSE OR, MULTICELL TYPE STORM.  GOT TO GO FOR NOW...THINGS GETTING
INTERESTING.

PIA  61/88  +0
SPI  63/89  60
DEC  62/89  60
CMI  61/88  80
SEIL 62/90  30

KETCHAM

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:23 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford47 min
Jun 13, 2:26 PM CDTSevere Thunderstorm WarningILXStark49 min
Jun 13, 2:56 PM CDTSevere Thunderstorm WarningILXPeoria, Woodford64 min
Jun 13, 3:07 PM CDTSevere Thunderstorm WarningILXMarshall68 min
Jun 13, 3:12 PM CDTFlash Flood WarningILXMarshall3 hr
Jun 13, 3:21 PM CDTSevere Thunderstorm WarningILXKnox, Stark39 min
Jun 13, 3:38 PM CDTSevere Thunderstorm WarningILXPeoria37 min
Jun 13, 3:55 PM CDTSevere Thunderstorm WarningILXKnox65 min
Jun 13, 4:26 PM CDTSevere Thunderstorm WarningILXFulton64 min
Jun 13, 4:43 PM CDTFlash Flood WarningILXKnox47 min
Jun 13, 4:43 PM CDTSevere Thunderstorm WarningILXKnox47 min
Jun 13, 4:57 PM CDTTornado WarningILXFulton33 min
Jun 13, 5:28 PM CDTTornado WarningILXFulton32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.